Alert archive / Alabama / Tornado Warnings in 2005

Tornado Warning 3, NWS Huntsville, AL

January 13, 2005Madison County, Marshall County, Alabama

NWS Huntsville, AL issued this tornado warning at Jan 13, 2005, 9:17 AM CST for Madison County, Marshall County, Alabama. It was in force for 229 days. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 13, 2005, 9:17 AM CST (15:17 UTC)
Expired
Aug 30, 2005, 12:41 AM CDT
In force
229 days
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

Counties Madison County, AL, Marshall County, AL

The radar

The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 6:32 PM CDTTSTM WND GST 604 E Normal, ALPEA SIZED HAIL.
Jul 4, 2:30 PM CDTHAIL 1Huntsville, ALQUARTER SIZE HAIL REPORTED ON BAILEY COVE ROAD IN SOUTHEAST HUNTSVILLE BY NASA EMPLOYEE
Jul 21, 3:25 PM CDTTSTM WND GST 511 N Capshaw, ALMEASURED WITH HAND-HELD ANEMOMETER.
Jul 22, 10:00 PM CDTTSTM WND GST 625 Sse Moores Mill, ALPUBLIC REPORT RELAYED THROUGH THE MEDIA OF A POTENTIAL GUSTNADO NEAR SHIELDS ROAD AND HIGHWAY 72. MOTORISTS EVACUATED VEHICLE TO A DITCH.
Jul 22, 10:05 PM CDTTSTM WND GST 608 Ne Huntsville, AL
Jul 22, 10:25 PM CDTTSTM WND GST 59Huntsville, ALMEASURED BY HAND-HELD ANEMOMETER BY TV METEOROLOGIST
Aug 15, 4:30 PM CDTTSTM WND DMGEne Huntsville, ALTREES DOWN NEAR MAYSVILLE ROAD AND HIGHWAY 72 ON CHAPMAN MOUNTAIN.
Aug 15, 4:30 PM CDTTSTM WND DMGEne Huntsville, ALTREES DONW AT HWY 72 ON CHAPMAN MTN.
Aug 15, 4:30 PM CDTTSTM WND DMGHuntsville, ALTREE DOWN ON BLUE SPRINGS RD.
Aug 15, 4:30 PM CDTTSTM WND DMGN Huntsville, ALTREE DOWN ON CHASE RD NEAR ALABAMA A M CAMPUS.
Aug 15, 4:30 PM CDTTSTM WND GST 55Ene Huntsville, ALEAST SIDE OF CHAPMAN MTN ON 565.
Aug 15, 4:30 PM CDTTSTM WND GST 55Ene Huntsville, ALESTIMATED WIND GUST OF 50-55 KNOTS ON HIGHWAY 72 ON THE EAST SIDE OF CHAPMAN MTN.
Aug 15, 4:30 PM CDTHAIL 0.88Ene Huntsville, ALEAST SIDE OF CHAPMAN MTN ON 565
Aug 15, 4:30 PM CDTHAIL 0.88Ene Huntsville, ALNICKEL SIZE HAIL REPORTED ON US 72 ON THE EAST SIDE OF CHAPMAN MOUNTAIN.
Aug 15, 4:33 PM CDTHAIL 1N Huntsville, ALAT INTERSECTION OF SPARKMAN DR/N MEMORIAL PKWY.
Aug 15, 4:33 PM CDTHAIL 1N Huntsville, ALQUARTER SIZED HAIL REPORTED AT INTERSECTION OF SPARKMAN DRIVE AND NORTH MEMORIAL PARKWAY.
Aug 15, 4:35 PM CDTTSTM WND DMGHuntsville, ALTREE DOWN ACROSS BLUE SPRINGS RD IN NORTH HUNTSVILLE.
Aug 15, 4:35 PM CDTTSTM WND DMGN Huntsville, ALTREE DOWN ACROSS CHASE RD NEAR ALABAMA A M CAMPUS.
Aug 22, 5:25 PM CDTTSTM WND DMGMaysville, ALPOWER LINES DOWN.
Aug 22, 5:45 PM CDTTSTM WND DMGGurley, ALPOWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 13, 7:15 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 482 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
482 m²/s²
0-3 km storm-relative helicity
632 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 131517
TORHUN
ALC089-131600-
/X.NEW.KHUN.TO.W.0003.050113T1517Z-050113T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
917 AM CST THU JAN 13 2005

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN MADISON COUNTY IN NORTH CENTRAL ALABAMA

* UNTIL 1000 AM CST

* AT 917 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF
  MADISON...MOVING EAST AT 40 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  MADISON.
  REDSTONE ARSENAL.
  HUNTSVILLE.
  GURLEY.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3480 8679 3456 8679 3448 8647 3450 8633
      3484 8634

$$

JE/23
3 follow-up statements
000 
WFUS54 KHUN 300525
TORHUN
ALC095-300600-
/O.NEW.KHUN.TO.W.0003.050830T0525Z-050830T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1225 AM CDT TUE AUG 30 2005

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  MARSHALL COUNTY IN NORTHEAST ALABAMA

* UNTIL 100 AM CDT

* AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  SOUTHWEST OF BOAZ...MOVING NORTH AT 65 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  BOAZ.
  ALBERTVILLE.
  GUNTERSVILLE.
  GRANT.

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.

LAT...LON 3456 8615 3451 8611 3441 8613 3440 8610
      3420 8610 3419 8619 3412 8629 3452 8636
      3455 8629 3459 8629 3461 8632 3461 8614

$$

SCHAUB
000 
WWUS54 KHUN 300536
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1235 AM CDT TUE AUG 30 2005

ALC095-300600-
/O.CON.KHUN.TO.W.0003.000000T0000Z-050830T0600Z/
MARSHALL AL-
1235 AM CDT TUE AUG 30 2005

...A TORNADO WARNING CONTINUES UNTIL 100 AM CDT FOR MARSHALL
COUNTY...

AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HIGH POINT...
MOVING NORTH AT 65 MPH.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RABBIT TOWN.
  GUNTERSVILLE.
  COLUMBUS CITY.
  GRANT.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS 
THAT ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY 
BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN 
THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST 
LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT 
SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3456 8615 3451 8611 3441 8613 3440 8610
      3420 8610 3419 8619 3412 8629 3452 8636
      3455 8629 3459 8629 3461 8632 3461 8614

$$

SCHAUB
000 
WWUS54 KHUN 300541
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1241 AM CDT TUE AUG 30 2005

ALC095-300551-
/O.CAN.KHUN.TO.W.0003.000000T0000Z-050830T0600Z/
MARSHALL AL-
1241 AM CDT TUE AUG 30 2005

...THE TORNADO WARNING FOR MARSHALL COUNTY HAS BEEN CANCELLED...

AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED 
...AND NO LONGER APPEARED CAPABLE OF PRODUCING A TORNADO. 
THEREFORE...THE TORNADO WARNING FOR MARSHALL COUNTY HAS BEEN 
CANCELLED.

LAT...LON 3456 8615 3451 8611 3441 8613 3440 8610
      3420 8610 3419 8619 3412 8629 3452 8636
      3455 8629 3459 8629 3461 8632 3461 8614

$$

SCHAUB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Jan 13, 3:25 AM CST, 5 hours 52 minutes earlier.

Area forecast discussion, Jan 13, 3:25 AM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
325 AM CST THU JAN 13 2005

.DISCUSSION...
IMPRESSIVE LINE OF SHOWERS AND THUNDERSTORMS NOW ALONG THE MS
RIVER...WITH AREA RADARS SHOWING SOME SCATTERED CONVECTION OUT
AHEAD OF MAIN LINE. COLD FRONT ROUGHLY EXTENDS FROM LOW PRESSURE IN
CENTRAL ILLINOIS TO SE TEXAS. UPPER LEVEL SHORTWAVE IS MOVING
EASTWARD FROM THE SOUTHERN PLAINS. TEMPS HAVE STAYED FAIRLY STEADY
THIS MORNING UNDER EXTENSIVE CLOUD COVER...WITH MOST LOCATIONS IN
THE LOWER 60S. WINDS ARE BECOMING MORE GUSTY WITH TIGHTENING
PRESSURE GRADIENT...WITH MOST AREAS REPORTING GUSTS AROUND 25 MPH.

COLD FRONT WILL CONTINUE TO MOVE EASTWARD TODAY...REACHING NW AL
AROUND MIDDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OVERSPREAD
THE AREA DURING THE DAY...WITH RAINFALL AMOUNTS BETWEEN 1 AND 2
INCHES COMMON FOR MOST AREAS. PERIODS OF HEAVY RAINFALL WILL BE
POSSIBLE AS PWS INCREASE TO AROUND 1.5 INCHES...AND 85H JET OF 50
TO 60 KTS TRANSPORTS HIGH THETA-E AIR INTO THE AREA. DO NOT FEEL A
FFA IS WARRANTED AS PRECIP SHOULD MOVE THROUGH THE AREA FAIRLY
QUICKLY.

SHORTWAVE WILL SLIDE EASTWARD TOWARD THE OHIO VALLEY TODAY AND
SHEAR OUT. HOWEVER...THE POTENTIAL CONTINUES TO EXIST FOR SOME SEVERE
WEATHER ACROSS THE AREA. SPC HAS ENTIRE FA OUT-LOOKED IN A SLIGHT
RISK...WITH IMPRESSIVE LOW LEVEL JET AND STRONG LOW LEVEL SHEAR WITH
HELICITY VALUES ABOVE 300. WIDESPREAD CLOUD COVER THROUGHOUT THE DAY
WILL LIMIT DAYTIME HEATING...AS TEMPS WONT CLIMB MUCH HIGHER THAN
CURRENT READINGS. THIS WILL HELP TO LIMIT SOME OF THE INSTABILITY
ACROSS THE AREA...WITH A GREATER RISK TO OUR SOUTH. UPPER LEVEL JET
ALSO STAYS WELL TO THE NORTH OF THE TN VALLEY. WILL CONTINUE WITH
SEVERE WORDING IN THE ZONES FOR TODAY.

FRONT BEGINS TO EXIT THE EASTERN AREAS AROUND 00Z...SO HAVE
ADJUSTED POPS FOR TONIGHT SLIGHTLY DOWNWARD...AS RAIN TAPERS OFF
FROM WEST TO EAST. GRADUAL CLEARING WILL OCCUR OVERNIGHT TONIGHT AND
THROUGH THE MORNING HOURS ON FRIDAY. HIGHS WILL RETURN TO NEAR
NORMAL VALUES ON FRIDAY AS MUCH COOLER AND DRIER AIR MOVES IN.

HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND...AS TEMPS REMAIN CLOSE
TO SEASONABLE VALUES. ONLY CHANGE TO EXTENDED WAS TO ADJUST TEMPS
DOWN SLIGHTLY FOR THE SUNDAY THROUGH TUESDAY PERIOD...AS LATEST GFS
IS SHOWING A MORE AMPLIFIED 5H TROUGH DURING THIS TIME PERIOD.
OTHERWISE...REMAINDER OF THE FORECAST REMAINS DRY.

THANKS FOR COORDINATION SURROUNDING OFFICES.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    64  36  48  30 / 100  60  10   0
SHOALS        64  33  47  29 / 100  50  10   0
CULLMAN       66  35  48  31 / 100  60  10   0
FAYETTEVILLE  64  35  46  29 / 100  60  10   0
FT PAYNE      65  36  46  30 / 100  70  10   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
.AL...LAKE WIND ADVISORY FOR NORTHERN AL UNTIL 4 PM CST TODAY.
.TN...LAKE WIND ADVISORY FOR LINCOLN...MOORE...AND FRANKLIN COUNTIES
      UNTIL 4 PM CST TODAY.

&&

24
Hazardous weather outlook, Jan 13, 8:07 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
807 AM CST THU JAN 13 2005

ALZ001>010-016-TNZ076-096-097-131900-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
807 AM CST THU JAN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TODAY AND TONIGHT)...

...SEVERE THUNDERSTORM WATCH UNTIL 1 PM...
...LAKE WIND ADVISORY UNTIL 4 PM...

A STRONG COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA BY NOON. AHEAD
OF THE FRONT WILL BE A LINE OF STRONG TO SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH...HEAVY RAIN AND
SMALL HAIL. THE LINE OF STORMS WILL MOVE ACROSS THE TENNESSEE
VALLEY THIS MORNING AND AFTERNOON. RAINFALL AMOUNTS WILL RANGE FROM 1
TO 2 INCHES...WHICH MAY PRODUCE MINOR FLOODING.

THE THREAT OF SEVERE WEATHER WILL BEGIN TO END BETWEEN 4 PM AND 5 PM.

.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)...

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

THE MUCH WARMER WARMER WEATHER RECENTLY EXPERIENCED WILL END...AS
COLD HIGH PRESSURE OVER THE WESTERN PLAINS BUILDS EASTWARD.
TEMPERATURES INTO THE FIRST PART OF NEXT WEEK WILL REMAIN CLOSER TO
MID JANUARY LEVELS...WITH NO RAIN EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUESTED FROM THE LATE MORNING HOURS THROUGH TONIGHT.

SS

In the hours before

Special weather statement, Jan 13, 4:50 AM CST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
450 AM CST THU JAN 13 2005

ALZ001>004-131800-
COLBERT AL-FRANKLIN AL-LAUDERDALE AL-LAWRENCE AL-
INCLUDING THE CITIES OF...FLORENCE...MOULTON...MUSCLE SHOALS...
RED BAY...RUSSELLVILLE...SHEFFIELD...
TUSCUMBIA AND UNDERWOOD-PETERSVILLE
450 AM CST THU JAN 13 2005

...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION
DURING THE MORNING THROUGH THE MID AFTERNOON...

...A LAKE WIND ADVISORY CONTINUES ACROSS THE AREA THROUGH 4 PM THIS
AFTERNOON...

A STRONG COLD FRONT APPROACHING FROM THE WEST WAS ACCOMPANIED BY
NUMEROUS SHOWERS AND THUNDERSTORMS. THESE SHOWERS AND THUNDERSTORMS
WILL OVERSPREAD NORTHWESTERN ALABAMA AFTER DAYBREAK. SOME OF THE
STORMS WITHIN AN APPROACHING SQUALL LINE COULD BECOME STRONG TO
SEVERE IN INTENSITY. STORMS THAT BECOME SEVERE WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH AND DIME SIZED HAIL. THERE IS ALSO A
SLIGHT RISK OF VERY ISOLATED SHORT LIVED TORNADOES...WHICH WOULD
OCCUR NEAR BREAKS WITHIN A SQUALL LINE.

LOCALLY HEAVY RAINS ARE EXPECTED ACROSS THE TENNESSEE VALLEY
TODAY...WITH TOTAL AMOUNTS BY THE LATE AFTERNOON RANGING FROM 1/2 OF
AN INCH...UPWARDS TO 2 INCHES. THE HEAVY RAINS COULD CAUSE PONDING OF
WATER ON AREA ROADS...ALONG WITH LOCALIZED FLOODING OF FLOOD PRONE
AREAS. WIDESPREAD FLOODING OR FLASH FLOODING IS NOT ANTICIPATED.

BREEZY WINDS IN THE 15 TO 25 MPH RANGE WILL BE COMMON THROUGH THE
EARLY AFTERNOON. THESE STRONG WINDS HAVE PROMPTED THE CONTINUANCE OF
A LAKE WIND ADVISORY ACROSS THE REGION. PERSONS VENTURING OUT ON
LOCAL BODIES OF WATER SHOULD BE AWARE OF THE DANGERS POISED BY STRONG
WINDS AND THUNDERSTORMS.

TAKE ACTION TO SECURE LOOSE OBJECTS...SUCH AS TRASH CANS AND PATIO
FURNITURE...BEFORE THE WINDS INCREASE. MOTORISTS ON EAST TO WEST
ORIENTED HIGHWAYS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...
SHOULD USE SPECIAL CAUTION DUE TO THE STRONG SOUTHERLY WIND GUSTS.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO A STORM TO BE
STRUCK BY LIGHTNING. PLEASE SEEK SHELTER BEFORE THUNDERSTORMS AFFECT
YOUR AREA.

STAY TUNED TO NOAA WEATHER RADIO...OR TO A FAVORITE MEDIA OUTLET FOR
THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.

ALZ005>010-016-TNZ076-096-097-131800-
CULLMAN AL-DE KALB AL-FRANKLIN TN-JACKSON AL-LIMESTONE AL-LINCOLN TN-
MADISON AL-MARSHALL AL-MOORE TN-MORGAN AL-
INCLUDING THE CITIES OF...ALBERTVILLE...ARAB...ATHENS...BOAZ...
BRIDGEPORT...CULLMAN...DECATUR...FAYETTEVILLE...FORT PAYNE...
GUNTERSVILLE...HARTSELLE...HUNTSVILLE...LYNCHBURG...MADISON...
MERIDIANVILLE...MOORES MILL...RAINSVILLE...REDSTONE ARSENAL...
SCOTTSBORO AND WINCHESTER
450 AM CST THU JAN 13 2005

...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION FROM
LATE MORNING THROUGH THE EARLY EVENING...

...A LAKE WIND ADVISORY CONTINUES ACROSS THE AREA THROUGH 4 PM THIS
AFTERNOON...

A STRONG COLD FRONT APPROACHING FROM THE WEST WAS ACCOMPANIED BY
NUMEROUS SHOWERS AND THUNDERSTORMS. THESE SHOWERS AND THUNDERSTORMS
WILL OVERSPREAD NORTH CENTRAL ALABAMA...AND THE COUNTIES OF
LINCOLN...MOORE...AND FRANKLIN DURING THE LATE MORNING HOURS. SOME
OF THE STORMS WITHIN AN APPROACHING SQUALL LINE COULD BECOME STRONG
TO SEVERE IN INTENSITY. STORMS THAT BECOME SEVERE WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH AND DIME SIZED HAIL. THERE IS ALSO A
SLIGHT RISK OF VERY ISOLATED SHORT LIVED TORNADOES...WHICH WOULD
OCCUR NEAR BREAKS IN A SQUALL LINE.

LOCALLY HEAVY RAINS ARE EXPECTED ACROSS THE TENNESSEE VALLEY
TODAY...WITH TOTAL AMOUNTS BY THE EVENING RANGING FROM 1/2 OF AN
INCH...UPWARDS TO 2 INCHES. THE HEAVY RAINS COULD CAUSE PONDING OF
WATER ON AREA ROADS...ALONG WITH LOCALIZED FLOODING OF FLOOD PRONE
AREAS. WIDESPREAD FLOODING OR FLASH FLOODING IS NOT ANTICIPATED.

BREEZY WINDS IN THE 15 TO 25 MPH RANGE WILL BE COMMON THROUGH MUCH OF
THE AFTERNOON. THESE STRONG WINDS HAVE PROMPTED THE CONTINUANCE OF A
LAKE WIND ADVISORY ACROSS THE REGION. PERSONS VENTURING OUT ON  LOCAL
BODIES OF WATER SHOULD BE AWARE OF THE DANGERS POISED BY STRONG WINDS
AND THUNDERSTORMS.

TAKE ACTION TO SECURE LOOSE OBJECTS...SUCH AS TRASH CANS AND PATIO
FURNITURE...BEFORE THE WINDS INCREASE. MOTORISTS ON EAST TO WEST
ORIENTED HIGHWAYS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...
SHOULD USE SPECIAL CAUTION DUE TO THE STRONG SOUTHERLY WIND GUSTS.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO A STORM TO BE
STRUCK BY LIGHTNING. PLEASE SEEK SHELTER BEFORE THUNDERSTORMS AFFECT
YOUR AREA.

STAY TUNED TO NOAA WEATHER RADIO...OR TO A FAVORITE MEDIA OUTLET FOR
THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.

RSB
Local storm report, Jan 13, 7:59 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
759 AM CST THU JAN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 AM     TSTM WND DMG     CHEROKEE                34.76N 87.97W
01/13/2005                   COLBERT            AL   TRAINED SPOTTER

            SEVERAL TREES AND POWERLINES DOWN IN THE SOUTHWEST
            PORTION OF CHEROKEE ON BUDDY DURHAM ROAD.

&&

KWEBER
Special weather statement, Jan 13, 8:23 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
823 AM CST THU JAN 13 2005

ALZ004-005-007-016-131515-
CULLMAN-LAWRENCE-LIMESTONE-MORGAN-
823 AM CST THU JAN 13 2005

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS WITH HEAVY RAIN
AND WIND GUSTS TO 40 MPH...

A SQUALL LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT 45 MPH ACROSS
THE ALERT AREA.  THESE STORMS WILL BEGIN WITH A SUDDEN WIND GUST OF
30 TO 40 MPH...FOLLOWED BY HEAVY RAINS REDUCING VISIBILITY TO 1 MILE
OR LESS.  THIS LINE OF THUNDERSTORMS ARE CAPABLE OF INCREASING IN
INTENSITY...SO STAY TUNED FOR POSSIBLE SEVERE WEATHER WARNINGS.

TO BE ON THE SAFE SIDE...IT WOULD BE WISE TO STAY INDOORS AND BE
READY TO TAKE SHELTER IF A WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA...FOR FURTHER
UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE.

KULA
Local storm report, Jan 13, 8:33 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
833 AM CST THU JAN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND DMG     PHIL CAMPBELL           34.35N 87.71W
01/13/2005                   FRANKLIN           AL   LAW ENFORCEMENT

            A FEW POWERLINES WERE BLOWN DOWN ON HIGHWAY 81 IN PHIL
            CAMPBELL.

&&

KWEBER
Special weather statement, Jan 13, 8:56 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
856 AM CST THU JAN 13 2005

ALZ006-TNZ096-131600-
LINCOLN-MADISON-
856 AM CST THU JAN 13 2005

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS WITH HEAVY RAIN
AND WIND GUSTS TO 50 MPH...

AT 856 AM CST...A SQUALL LINE OF STRONG THUNDERSTORMS WAS INDICATED
ON DOPPLER RADAR. IT WILL CONTINUE TO MOVE EAST AT 45 MPH...ENTERING
LINCOLN COUNTY AROUND 9 AM...AND MADISON COUNTY BY 915 AM. THE SQUALL
LINE WILL CONTAIN WIND GUSTS UP TO 50 MPH...FOLLOWED BY VERY HEAVY
RAIN...WHICH MAY REDUCE VISIBILITY TO 1 MILE OR LESS. SEVERE
THUNDERSTORM WARNINGS MAY BE REQUIRED...AS THESE STORMS ARE CAPABLE
OF INCREASING IN INTENSITY.

REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS...AND BE READY
TO SEEK SHELTER IF A WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA...FOR FURTHER
UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE.

JE

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 7:16 AM CSTSevere Thunderstorm WarningHUNColbert, Jackson, Madison39 days
Jan 13, 7:42 AM CSTSevere Thunderstorm WarningHUNLauderdale39 days
Jan 13, 7:52 AM CSTSevere Thunderstorm WarningHUNColbert, Franklin39 days
Jan 13, 8:33 AM CSTSevere Thunderstorm WarningHUNLawrence, Limestone, Madison39 days
Jan 13, 8:56 AM CSTTornado WarningHUNLimestone34 min
Jan 13, 9:15 AM CSTTornado WarningHUNDeKalb, Madison99 days
Jan 13, 9:25 AM CSTSevere Thunderstorm WarningHUNLauderdale, Morgan39 days
Jan 13, 9:35 AM CSTSevere Thunderstorm WarningHUNLauderdale39 days
Jan 13, 9:43 AM CSTTornado WarningHUNColbert, Franklin255 days
Jan 13, 9:44 AM CSTTornado WarningHUNLauderdale, Madison255 days
Jan 13, 9:55 AM CSTSevere Thunderstorm WarningHUNCullman, Limestone, Marshall39 days
Jan 13, 10:10 AM CSTTornado WarningHUNColbert, Franklin255 days
Jan 13, 11:39 AM CSTSevere Thunderstorm WarningHUNJackson, Madison39 days

Nearby

Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.